Texas, 2013Heavy Rain in Texas, May 11, 2013
May 11, 2013 · NWS BRO · 2 events in 2 counties and zones
5 inches of rain across the Rio Grande Plains. 5 inches of rain fell near Raymondville, and nearly 3 inches fell on the west side of Harlingen.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance acted on unstable air across the Lower Rio Grande Valley, and resulted in redevelopment of a cluster of thunderstorms which earlier had dropped more than 1.5 inches of rain across the Rio Grande Plains. Between approximately 4 and 6 AM on May 11th, nearly 2.5 inches of rain fell near Raymondville, and nearly 3 inches fell on the west side of Harlingen.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 11, 3:17 AM CST, 13 minutes earlier.
Area forecast discussion, May 11, 3:17 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT SAT MAY 11 2013
.SHORT TERM /NOW THROUGH SUNDAY/...BUSY NIGHT WITH THE WELL
ADVERTISED MCS MOVING ACROSS THE CWA. ALTHOUGH SEVERE WEATHER WAS
LIMITED CONVECTION WAS BRIEFLY INTENSE AS THE INITIAL WAVE MOVE
THROUGH ZAPATA COUNTY. UPPER DIVERGENCE IS DOING ITS MAGIC WITH
CONVECTION CONTINUING TO DEVELOP OVER THE SIERRA MADRE AND MOVING
NORTHEAST INTO THE RANCHLANDS AND NOW OVER THE MIDDLE AND LOWER
VALLEY. THIS IS EXCELLENT FOR THE RIO GRANDE WATER SHED WITH
RAINFALL AMOUNTS OF 2 TO 4 INCHES FALLEN IN SOME SPOTS OVERNIGHT AND
ANOTHER 1 TO 3 INCHES POSSIBLE IN THE HEAVIEST OF STORMS. SET UP
FOR ADDITIONAL RAINFALL THROUGH SUNDAY STILL IN PLACE WITH UPPER
LOW/TROUGH REMAIN OUT WEST WITH A DIVERGENT FLOW AND DISTURBANCES
TO ROTATE THROUGH THE SOUTHWEST FLOW. HEAVY RAIN AND HIGHEST
CHANCES ARE EXPECTED THIS MORNING ACROSS THE MIDDLE AND LOWER
VALLEY AS AN UPPER SHORTWAVE AND MOVES OVER THE REGION. BRIEF
HEAVY RAIN WITH SOME MINOR URBAN FLOODING CAN BE EXPECTED. MODELS
ARE NOT AS BULLISH WITH THE POPS TONIGHT AND SUNDAY AS FRONTAL
BOUNDARY WORKS ITS WAY SOUTH OF THE REGION. SLIGHTLY DRIER AIR
WORKS ITS WAY INTO THE NORTHERN COUNTIES WITH BEST MOISTURE MOVING
ALONG AND SOUTH OF THE BORDER. DO NOT THINK THAT WE WILL BE OUT OF
THE PICTURE WITH THE TROUGH REMAINING TO OUR WEST. WILL MAINTAIN
HIGHER POPS ACROSS THE WESTERN AND SOUTHERN COUNTIES. HIGH
TEMPERATURES WILL BE HIGHLY SUBJECT TO WHEN THE RAIN TAPPERS OFF
BUT WILL LET GOING NUMBERS RIDE WITH LIMITED HEATING TO TAKE PLACE
THIS AFTERNOON.
.LONG TERM SUNDAY NIGHT THROUGH SATURDAY/...UPPER TROUGH AXIS TO
MOVE EAST OF SOUTH TEXAS WEDNESDAY MORNING. UNTIL THEN RAIN
CHANCES TO CONTINUE OVER THE REGION. TEMPERATURES TO REMAIN BELOW
NORMAL THROUGH TUESDAY THEN BEGIN A SLOW INCREASE AS AN UPPER
RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION.
&&
.MARINE.../TODAY THROUGH WEDNESDAY/...MAIN CONCERN TODAY WILL BE THE
THUNDERSTORMS MOVING THROUGH THE COASTAL WATERS THIS MORNING. SOME
CONVECTION TO LINGER THROUGH THE AFTERNOON. OTHERWISE...MODERATE
NORTHEAST TO EAST WINDS ARE EXPECTED AS A WEAK COLD FRONT MOVES
THROUGH THE COASTAL WATERS TODAY. THE EASTERLY FLOW AND CHANCE OF
RAIN CONTINUES ON SUNDAY WITH SOUTHEAST FLOW RESUME MONDAY AS
SURFACE HIGH PRESSURE BEHIND THE FRONT MOVES EAST. SOUTHEAST WINDS
INCREASE TUESDAY AND WEDNESDAY AS AN UPPER LOWER PRESSURE TROUGH
MOVES ACROSS TEXAS AND OKLAHOMA. SMALL CRAFT ADVISORIES ARE
POSSIBLE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 70 80 71 / 80 20 40 30
BROWNSVILLE 82 69 82 70 / 80 20 40 30
HARLINGEN 84 68 81 69 / 80 20 40 30
MCALLEN 85 69 82 69 / 60 30 40 30
RIO GRANDE CITY 86 68 82 68 / 40 30 40 40
SOUTH PADRE ISLAND 78 71 78 71 / 80 20 40 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59/55
Hazardous weather outlook, May 10, 10:23 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT FRI MAY 10 2013
GMZ130-132-135-150-155-170-175-111100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1123 PM CDT FRI MAY 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...REST OF TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS THE LOWER TEXAS COAST AFTER
MIDNIGHT TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY
WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THROUGH
SATURDAY MORNING WITH THE CHANCE FOR STORMS CONTINUING THROUGH
SUNDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY
WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE
WEEKEND.
TXZ251-254>257-111100-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
1123 PM CDT FRI MAY 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...REST OF TONIGHT.
HERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT
TONIGHT. THERE IS A SMALL POTENTIAL FOR HAIL UP TO AROUND QUARTER
SIZE AND GUSTY WINDS OF 50 TO 60 MPH. LOCALLY HEAVY RAINFALL IS
THE MAIN THREAT WITH PONDING OF WATER AND LOCALIZED STREET
FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE LIKELY AGAIN ON SATURDAY WITH LOCALLY HEAVY
RAINFALL THE MAIN THREAT. LOCALIZED FLOODING SUCH AS STREET
FLOODING...PONDING OF WATER ON AREA ROADWAYS AND HIGHER THAN
NORMAL WATER LEVELS IN STREAMS AND RESACAS POSSIBLE. ISOLATED
FLASH FLOODING IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY
WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE
WEEKEND.
TXZ248>250-252-253-111100-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
1123 PM CDT FRI MAY 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...REST OF TONIGHT.
SEVERE THUNDERSTORM WATCH NUMBER 158 IN EFFECT UNTIL 5 AM CDT
SATURDAY FOR ZAPATA...BROOKS...STARR...JIM HOGG AND HIDALGO
COUNTIES.
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO
EAST ACROSS THE COUNTIES WITHIN THE WATCH AREA OVER THE NEXT
SEVERAL HOURS. DAMAGING WINDS UP TO 60 MPH...AND HAIL TO QUARTER TO
HALF DOLLAR SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS MAY CONTINUE MUCH OF THE DAY ON SATURDAY WITH
LOCALLY HEAVY RAINFALL THE PRIMARY CONCERN. LOCALIZED FLOODING IS
POSSIBLE SUCH AS PONDING OF WATER ON AREA ROADWAYS AND STREAMS AND
RESACAS MAINTAINING HIGHER THAN NORMAL WATER LEVELS.
.SPOTTER INFORMATION STATEMENT...SPOTTERS WITHIN THE COUNTIES
UNDER THE SEVERE THUNDERSTORM WATCH SHOULD REPORT ANY SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE BROWNSVILLE THROUGH LATE
TONIGHT AND INTO EARLY SATURDAY MORNING.
In the hours before
Special weather statement, May 10, 11:31 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1231 AM CDT SAT MAY 11 2013
TXZ248-110615-
ZAPATA-
1231 AM CDT SAT MAY 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
UNTIL 115 AM CDT...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...13 MILES NORTHWEST OF BUSTAMANTE...MOVING
EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BUSTAMANTE.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
55
Special weather statement, May 10, 11:39 PM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1239 AM CDT SAT MAY 11 2013
TXZ248-252-110630-
STARR-ZAPATA-
1239 AM CDT SAT MAY 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
UNTIL 130 AM CDT...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...16 MILES NORTHWEST OF FALCON DAM...MOVING
SOUTHEAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
SIESTA SHORES.
MORALES-SANCHEZ.
LOPENO.
NEW FALCON.
FALCON HEIGHTS.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
55
Special weather statement, May 11, 12:57 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 AM CDT SAT MAY 11 2013
TXZ248-249-252-110745-
JIM HOGG-STARR-ZAPATA-
157 AM CDT SAT MAY 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
UNTIL 245 AM CDT...
AT 157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...9 MILES WEST OF VIBORAS...MOVING NORTHEAST AT
10 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
LOCATIONS IMPACTED INCLUDE...
VIBORAS.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
55
Special weather statement, May 11, 2:07 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
307 AM CDT SAT MAY 11 2013
TXZ251-110845-
KENEDY-
307 AM CDT SAT MAY 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
UNTIL 345 AM CDT...
AT 307 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...17 MILES SOUTHWEST OF SARITA...MOVING
NORTHEAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
GUSTY WINDS OF 30 TO 40 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
TURCOTTE.
SARITA.
SARITA.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
55
Special weather statement, May 11, 2:41 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 AM CDT SAT MAY 11 2013
TXZ251-110930-
KENEDY-
341 AM CDT SAT MAY 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS.
UNTIL 430 AM CDT...
AT 341 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...OVER CENTRAL KENEDY COUNTY...MOVING EAST AT
25 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BORDER PATROL.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
55
Special weather statement, May 11, 2:59 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT SAT MAY 11 2013
TXZ253>255-110945-
HIDALGO-INLAND CAMERON-INLAND WILLACY-
359 AM CDT SAT MAY 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.
UNTIL 445 AM CDT...
AT 358 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...OVER EDCOUCH...MOVING EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
PEA TO DIME SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LAGUNA SECA.
RATAMOSA.
SANTA ROSA.
TIERRA BONITA.
SEBASTIAN.
PRIMERA.
MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
UPDATES.
&&
55
Heavy Rain, Cameron
- When
- May 11, 3:30 AM CST to 5:00 AM CST
- Where
- Cameron County, 4.7 mi WSW of Harlingen to 4.3 mi WSW of Harlingen
- Reported by
- CoCoRaHS
- Coordinates
- 26.154, -97.770
Between 2.3 and 2.77 inches of rain fell in less than two hours on the west side of Harlingen, leaving ponded water in streets and fields and some nuisance urban flooding behind. The event, which occurred very early on a Saturday morning, had little impact with few people out.
Heavy Rain, Willacy
- When
- May 11, 3:30 AM CST to 5:00 AM CST
- Where
- Willacy County, 2 mi SSW of Raymondville to 1 mi SSW of Raymondville
- Reported by
- CoCoRaHS
- Coordinates
- 26.453, -97.792
Around 2.5 inches of rain fell in less than two hours just southwest of Raymondville, leaving ponded water in streets and fields and some nuisance urban flooding behind. The event, which occurred very early on a Saturday morning, had little impact with few people out.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, May 11, 2013$14,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Florida, May 11, 2013$2,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in New Jersey, May 11, 2013$10,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in New Jersey, May 11, 2013$1,000 · 52 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, May 11, 20131 in hail · 5 events
- Flash Flood and Heavy Rain in Hawaii, May 11 to 13, 20134 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 11 to 12, 20134 events
- Damaging Winds in Maryland, May 11, 2013$10,000 · 74 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 11, 20131 in hail · 3 events
- Marine Thunderstorm Winds in Lake Huron, May 11, 20133 events
- Flooding in Massachusetts, May 11, 2013$5,000 · 3 events
- Hail and Damaging Wind in North Carolina, May 11, 201350 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456926, 456929.